Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 2, 2009, 6:31 PM CDT for Maury County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 2, 2009, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Maury County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 022331
FFWOHX
TNC119-030330-
/O.NEW.KOHX.FF.W.0007.090402T2331Z-090403T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAURY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COLUMBIA...
* UNTIL 1030 PM CDT
* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3546 8711 3544 8719 3545 8729 3552 8726
3562 8735 3568 8732 3570 8726 3574 8722
3585 8721 3578 8694 3571 8679 3570 8681
3555 8683 3553 8687 3543 8696 3542 8699
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 3:39 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 2, 3:39 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 PM CDT THU APR 2 2009 .DISCUSSION... VERY COMPLEX SFC/LL PATTERN ON LATEST ANALYSIS. MAIN SFC/LL LOW NOW ACROSS LIT...WITH WEAK SFC WAVE NEAR PAH. AIRMASS CONTINUES TO DESTABILIZE WITH DIURNAL HEATING AND WEAK UPPER IMPULSE. JET STRUCTURE ALSO CONTINUES TO INCREASE AS ML JET CUTS INTO NORTHWEST MS. THUS SHWRS/TSTMS DEVELOPING RAPIDLY WEST OF I-65. SFC/LL LOW AND VERY CLOSE TRAILING NEGATIVE TILTED TROUGH/UPPER LOW WILL CONTINUE MOVING NORTHEAST THROUGH 12Z FRIDAY...PASSING JUST NORTHWEST OF THE MID-STATE. THIS WILL DRAG SOUTHERN WARM FRONT UP AND ACROSS THE AREA EARLY THIS EVENING INCREASING INSTABILITY FURTHER AS WELL AS INCREASING SHEAR. THUS AS THESE LOWS MOVE...WIDESPREAD ACTIVITY EXPECTED TO LAST INTO THE EARLY EVENING...THEN EITHER CONTINUE OR POSSIBLY REFIRE JUST AHEAD OF COLD FRONT LATER WHICH WILL MOVE BY BETWEEN 06-12Z. WITH FRONT AND UPPER TROUGH JUST EAST AROUND 12Z...A FEW SHOWERS EXPECTED TO LINGER BACK ACROSS THE EAST IN THE MORNING...BUT THEN CLEAR IN THE AFTERNOON AS WEAK UPPER RIDGING AND DRIER AIR BUILDS IN. THINGS WILL REMAIN DRY THROUGH SATURDAY NIGHT BUT ON SUNDAY...YET ANOTHER PRETTY STRONG COLD FRONT MOVES THROUGH IN THE AFTERNOON. THIS FRONT ALSO IS SUPPORTED BY PRETTY GOOD UPPER SYSTEM AND THAT WILL LEAVE ANOTHER OUTSIDE CHANCE OF SEVERE WEATHER LATE IN THE DAY. DEEP UPPER TROUGHING THEN SETTLES ON THE AREA SUNDAY NIGHT THROUGH TUESDAY...BRINGING A BIG COOL DOWN TO THE REGION. THIS CLIPPER TYPE SYSTEM WILL ALSO BRING POOL OF MOISTURE DOWN WHICH MAY BRING A FEW LIGHT SHOWERS AS WELL AS MAYBE EVEN SOME LIGHT SNOW SHOWERS/FLURRIES ACROSS THE EXTREME NORTH AND NORTHEAST. DRY WX RETURNS WEDNESDAY BUT THEN THE NEXT IS ALREADY ON THE DOOR STEP LATE WEDNESDAY NIGHT. A FEW STORMS ARE EXPECTED TO SPILL INTO THE WEST IN THE PRE-DAWN HOURS...THEN SPREAD ACROSS THE ENTIRE CWA ON THURSDAY. PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 59 40 70 / 100 10 10 10 CLARKSVILLE 47 58 37 72 / 100 10 10 10 CROSSVILLE 45 57 38 67 / 100 30 10 10 COLUMBIA 49 60 40 72 / 100 10 10 10 LAWRENCEBURG 50 62 40 73 / 100 10 10 10 WAVERLY 48 59 38 71 / 100 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 2, 5:41 AM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CDT THU APR 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 541 AM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM IS MOVING OUT OF THE PLAINS. A COMBINATION OF FAVORABLE THERMODYNAMIC FACTORS AND LOW LEVEL WIND SHEAR WILL PRODUCE A CHANCE OF SEVERE STORMS OVER THE MIDSTATE DURING THE AFTERNOON AND EVENING. THE HEAVIEST STORMS WILL LIKELY ENTER THE WESTERN MIDSTATE IN THE AFTERNOON AND MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING HOURS. THE MOST COMMON THREAT WILL BE DAMAGING HAIL AND WINDS. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL ENTER THE MIDSTATE ON SUNDAY WITH SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THESE STORMS ARE UNLIKELY TO REACH SEVERE LEVELS. A GOOD PUNCH OF COLD AIR BEHIND THE FRONT IS EXPECTED WITH SCATTERED SNOW SHOWERS IN THE CUMBERLAND PLATEAU. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JLM
In the hours before
Local storm report, Apr 2, 4:32 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FLOOD COLUMBIA 35.62N 87.05W
04/02/2009 MAURY TN AMATEUR RADIO
4 INCHES OF WATER ON ROADS AROUND LEGION PARK IN COLUMBIA
&&
STEIGERWALDTLocal storm report, Apr 2, 4:44 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM FLOOD 3 W LAWRENCEBURG 35.25N 87.39W
04/02/2009 LAWRENCE TN AMATEUR RADIO
ONE FOOT OF WATER REPORTED ON U.S. HIGHWAY 64 BLOCKING
TRAFFIC
&&
STEIGERWALDTLocal storm report, Apr 2, 4:49 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 7 E NASHVILLE 36.17N 86.66W
04/02/2009 DAVIDSON TN EMERGENCY MNGR
NUMEROUS LARGE TREES DOWN AT KIPPLING AND HAROLD DRIVE IN
DONELSON AREA
&&
STEIGERWALDTLocal storm report, Apr 2, 5:07 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN NWS EMPLOYEE
ROOF DAMAGE TO THE BLDG/20 TO 30 CARS DAMAGED IN PARKING
LOT.
&&
BBOYDLocal storm report, Apr 2, 5:17 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN TRAINED SPOTTER
I40 AND BRILEY PARKWAY 2 OVERTURNED SEMI-TRUCKS
&&
BBOYDLocal storm report, Apr 2, 5:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TORNADO NASHVILLE 36.17N 86.78W
04/02/2009 DAVIDSON TN NWS EMPLOYEE
AT 1204 MURFREESBORO ROAD ROOF DAMAGE TO BLDG/20 TO 30
CARS DAMAGED IN PARKING LOT.
&&
BBOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Apr 2, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 24 min |
| Apr 2, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 28 min |
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 25 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 23 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 30 min |
| Apr 2, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 37 min |
| Apr 2, 2:55 PM CDT | Tornado Warning | OHX | Giles, Maury | 35 min |
| Apr 2, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 33 min |
| Apr 2, 3:19 PM CDT | Tornado Warning | OHX | Cheatham, Robertson | 26 min |
| Apr 2, 3:30 PM CDT | Tornado Warning | OHX | Maury, Williamson | 15 min |
| Apr 2, 3:34 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Apr 2, 3:36 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Apr 2, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Apr 2, 3:53 PM CDT | Flash Flood Warning | OHX | Williamson | 37 min |
| Apr 2, 3:56 PM CDT | Tornado Warning | OHX | Davidson, Sumner | 34 min |
| Apr 2, 4:01 PM CDT | Flash Flood Warning | OHX | Dickson | 3 hr |
| Apr 2, 4:08 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 7 hr |
| Apr 2, 4:23 PM CDT | Tornado Warning | OHX | Sumner | 22 min |
| Apr 2, 4:29 PM CDT | Areal Flood Warning | OHX | Perry | 3 hr |
| Apr 2, 4:37 PM CDT | Areal Flood Warning | OHX | Williamson | 3 hr |
| Apr 2, 4:43 PM CDT | Areal Flood Warning | OHX | Lawrence | 3 hr |
| Apr 2, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 32 min |
| Apr 2, 6:29 PM CDT | Flash Flood Warning | OHX | Wayne | 4 hr |
| Apr 2, 6:39 PM CDT | Flash Flood Warning | OHX | Sumner | 4 hr |
| Apr 2, 6:55 PM CDT | Flash Flood Warning | OHX | Robertson | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.